Nebraska, 2013Damaging Winds in Nebraska, June 13, 2013
June 13, 2013 · NWS LBF · 5 events in 2 counties and zones
Thunderstorms developed along a lee trough extending from southern MT into eastern Colorado and moved east into western Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a lee trough extending from southern MT into eastern Colorado and moved east into western Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 13, 4:32 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 13, 4:32 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT THU JUN 13 2013
.SYNOPSIS...
ISSUED AT 301 PM CDT THU JUN 13 2013
LARGE SCALE PATTERN IS DOMINATED BY A BROAD RIDGE OVER THE CENTRAL
CONUS...WITH A TROUGH LOCATED IN THE PACIFIC NORTHWEST AND ANOTHER
TROUGH IN THE NORTHEAST WITH SEVERAL EMBEDDED SHORTWAVES. SKIES OVER
THE HIGH PLAINS WERE CLEARING WITH TEMPERATURES WARMING INTO THE 70S
AND 80S. DEWPOINTS WERE ALSO SLOWLY ON THE RISE AS WINDS HAD
SWITCHED AROUND TO OUT OF THE SOUTHEAST AS A LEE SIDE SFC TROUGH
BECAME ESTABLISHED IN EASTERN COLORADO.
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 301 PM CDT THU JUN 13 2013
UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO SLOWLY
SHIFT EAST OVER THE NEXT 24 HOURS AS THE WEST COAST TROUGH DIGS
SOUTHEAST. THIS WILL BRING SOUTHWEST FLOW ALOFT WITH SEVERAL
EMBEDDED PV ANOMALIES OVER THE HIGH PLAINS...LEADING TO AN ACTIVE
WEATHER PATTERN.
STORM CHANCES INCREASE THIS EVENING ACROSS NORTHEAST COLORADO AND
THE NEBRASKA PANHANDLE AS A LEE SIDE SFC TROUGH CONTINUES TO DEEPEN.
THETA-E VALUES HAVE BEEN ON THE RISE INTO THE REGION...WITH LOW TO
MID 50S DEWPOINTS WIDESPREAD AS OF 20Z. EXPECTING THE THUNDERSTORM
ACTIVITY TO MOVE NORTHEAST INTO THE CWA DURING THE EVENING HOURS
WITH A FEW SEVERE STORMS POSSIBLE BEFORE SUNSET. A 40KT LLJ WILL AID
IN KEEPING THE ONGOING THUNDERSTORM ACTIVITY AS IT MOVES EAST INTO
THE OVERNIGHT HOURS.
A COLD FRONT MOVING ACROSS THE CWA ON FRIDAY WILL HELP SET THE STAGE
FOR ADDITIONAL THUNDERSTORM CHANCES DURING THE LATE AFTERNOON AND
EVENING HOURS. MODELS ARE STILL FIGHTING TIMING ISSUES ON THEIR
PROGRESSION OF THE COLD FRONT WITH THE NAM MUCH FASTER THAN THE
GFS/EC. A STOUT CAP WILL HELP HOLD OFF INITIATION UNTIL THE LATE
AFTERNOON WHEN SB CAPE VALUES ALONG AND AHEAD OF THE FRONT INCREASE
TO 3000 J/KG. DEEP LAYER SHEAR BETWEEN 30-40 KTS SHOULD BE
SUPPORTIVE OF STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AT
THIS TIME IT LOOKS LIKE LOCATIONS SOUTH AND EAST OF A LINE FROM
IMPERIAL TO AINSWORTH WILL HAVE THE BEST CHANCE TO SEE A FEW SEVERE
STORMS LATE TOMORROW AFTERNOON AND EARLY EVENING.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 301 PM CDT THU JUN 13 2013
SURFACE FRONT WILL STALL JUST SOUTHEAST OF FORECAST AREA FRIDAY
EVENING. MOISTURE WILL POOL BEHIND THE FRONT WITH INSTABILITY
RANGING FROM 1500-2500 J/KG OF MU CAPES. THE AREA WILL MAINLY
FOCUS SOUTHEAST OF A LINE FROM GRANT THROUGH NORTH PLATTE...BROKEN
BOW AND BURWELL. THE STORMS WILL BE ELEVATED WITH BOTH LARGE HAIL
AND DAMAGING WINDS POSSIBLE. SOUNDING INDICATED A DRY LAYER H6 TO
H85 WHICH WOULD ENHANCE DAMAGING WIND THREAT. LOCALLY HEAVY RAIN
ALSO POSSIBLE WITH STORM MOTION EAST TO NORTHEAST 5 TO 10 MPH.
SATURDAY THE FRONT WILL REMAIN STALLED ACROSS FAR SOUTHERN
NEBRASKA. STORM CHANCES THROUGH THE DAY WILL MAINLY BE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. AN EASTERLY UPSLOPE FLOW WILL
LIMIT HIGHS FROM THE UPPER 70S NCTRL TO LOWER 80S SOUTH. THERE
WILL AGAIN BE THE POTENTIAL FOR ELEVATED CONVECTION SATURDAY NIGHT.
OVERNIGHT TEMPS FROM THE UPPER 50S/LOWER 60S AS CLOUDS WILL KEEP
TEMPS UP.
ON SUNDAY...TIMING FAVORS BEST POPS OF 40-50 PERCENT DURING THE
DAYTIME AS TRAILING NORTHERN STREAM DISTURBANCE INTERACTS WITH A
SURFACE FRONT ACROSS SOUTHERN NEBRASKA WITH POPS TRIMMED BACK TO
SLIGHT CHANCE NORTHWEST SUNDAY NIGHT. HIGHS TRIMMED BACK TO NEAR
80S PARTS OF NCTRL WITH NEAR 90 STILL FOR THE FAR SOUTHWEST.
EARLY NEXT WEEK THE UPPER RIDGE WILL AMPLIFY ACROSS THE CENTRAL
ROCKIES AS A CLOSED LOW OFF THE PACIFIC NW MOVED INLAND. PATTERN
WILL RETURN TO HIGH PLAINS AFTERNOON CONVECTION MOVING INTO
WESTERN NEBRASKA MAINLY DURING THE OVERNIGHT HOURS. TEMPS FROM THE
LOW/MID 80S TUESDAY...THEN WARMING AS THE RIDGE EXPANDS EASTWARD
FOR MID WEEK. HIGHS SHOULD WARM TO THE MID 80S TO LOW 90S FOR
WEDNESDAY AND THURSDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 301 PM CDT THU JUN 13 2013
UPPER LEVEL RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO SLOWLY
SHIFT EAST OVER THE NEXT 24 HOURS AS THE WEST COAST TROUGH DIGS
SOUTHEAST. THIS WILL BRING SOUTHWEST FLOW ALOFT WITH SEVERAL
EMBEDDED PV ANOMALIES OVER THE HIGH PLAINS...LEADING TO AN ACTIVE
WEATHER PATTERN.
STORM CHANCES INCREASE THIS EVENING ACROSS NORTHEAST COLORADO AND
THE NEBRASKA PANHANDLE AS A LEE SIDE SFC TROUGH CONTINUES TO DEEPEN.
THETA-E VALUES HAVE BEEN ON THE RISE INTO THE REGION...WITH LOW TO
MID 50S DEWPOINTS WIDESPREAD AS OF 20Z. EXPECTING THE THUNDERSTORM
ACTIVITY TO MOVE NORTHEAST INTO THE CWA DURING THE EVENING HOURS
WITH A FEW SEVERE STORMS POSSIBLE BEFORE SUNSET. A 40KT LLJ WILL AID
IN KEEPING THE ONGOING THUNDERSTORM ACTIVITY AS IT MOVES EAST INTO
THE OVERNIGHT HOURS.
A COLD FRONT MOVING ACROSS THE CWA ON FRIDAY WILL HELP SET THE STAGE
FOR ADDITIONAL THUNDERSTORM CHANCES DURING THE LATE AFTERNOON AND
EVENING HOURS. MODELS ARE STILL FIGHTING TIMING ISSUES ON THEIR
PROGRESSION OF THE COLD FRONT WITH THE NAM MUCH FASTER THAN THE
GFS/EC. A STOUT CAP WILL HELP HOLD OFF INITIATION UNTIL THE LATE
AFTERNOON WHEN SB CAPE VALUES ALONG AND AHEAD OF THE FRONT INCREASE
TO 3000 J/KG. DEEP LAYER SHEAR BETWEEN 30-40 KTS SHOULD BE
SUPPORTIVE OF STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AT
THIS TIME IT LOOKS LIKE LOCATIONS SOUTH AND EAST OF A LINE FROM
IMPERIAL TO AINSWORTH WILL HAVE THE BEST CHANCE TO SEE A FEW SEVERE
STORMS LATE TOMORROW AFTERNOON AND EARLY EVENING.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 301 PM CDT THU JUN 13 2013
SURFACE FRONT WILL STALL JUST SOUTHEAST OF FORECAST AREA FRIDAY
EVENING. MOISTURE WILL POOL BEHIND THE FRONT WITH INSTABILITY
RANGING FROM 1500-2500 J/KG OF MU CAPES. THE AREA WILL MAINLY
FOCUS SOUTHEAST OF A LINE FROM GRANT THROUGH NORTH PLATTE...BROKEN
BOW AND BURWELL. THE STORMS WILL BE ELEVATED WITH BOTH LARGE HAIL
AND DAMAGING WINDS POSSIBLE. SOUNDING INDICATED A DRY LAYER H6 TO
H85 WHICH WOULD ENHANCE DAMAGING WIND THREAT. LOCALLY HEAVY RAIN
ALSO POSSIBLE WITH STORM MOTION EAST TO NORTHEAST 5 TO 10 MPH.
SATURDAY THE FRONT WILL REMAIN STALLED ACROSS FAR SOUTHERN
NEBRASKA. STORM CHANCES THROUGH THE DAY WILL MAINLY BE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. AN EASTERLY UPSLOPE FLOW WILL
LIMIT HIGHS FROM THE UPPER 70S NCTRL TO LOWER 80S SOUTH. THERE
WILL AGAIN BE THE POTENTIAL FOR ELEVATED CONVECTION SATURDAY NIGHT.
OVERNIGHT TEMPS FROM THE UPPER 50S/LOWER 60S AS CLOUDS WILL KEEP
TEMPS UP.
ON SUNDAY...TIMING FAVORS BEST POPS OF 40-50 PERCENT DURING THE
DAYTIME AS TRAILING NORTHERN STREAM DISTURBANCE INTERACTS WITH A
SURFACE FRONT ACROSS SOUTHERN NEBRASKA WITH POPS TRIMMED BACK TO
SLIGHT CHANCE NORTHWEST SUNDAY NIGHT. HIGHS TRIMMED BACK TO NEAR
80S PARTS OF NCTRL WITH NEAR 90 STILL FOR THE FAR SOUTHWEST.
EARLY NEXT WEEK THE UPPER RIDGE WILL AMPLIFY ACROSS THE CENTRAL
ROCKIES AS A CLOSED LOW OFF THE PACIFIC NW MOVED INLAND. PATTERN
WILL RETURN TO HIGH PLAINS AFTERNOON CONVECTION MOVING INTO
WESTERN NEBRASKA MAINLY DURING THE OVERNIGHT HOURS. TEMPS FROM THE
LOW/MID 80S TUESDAY...THEN WARMING AS THE RIDGE EXPANDS EASTWARD
FOR MID WEEK. HIGHS SHOULD WARM TO THE MID 80S TO LOW 90S FOR
WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 633 PM CDT THU JUN 13 2013
AN UPPER LEVEL DISTURBANCE...FOLLOWED BY A STRONG COLD FRONT...WILL
SPREAD LIGHT RAIN SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHERN
NEBRASKA TONIGHT INTO EARLY ON FRIDAY. CIGS OVER THE NEXT 24 HRS
WILL RANGE FROM 15000 TO 25000 FT AGL...WITH THE EXCEPTION OF THE
KLBF TERMINAL. CIGS THIS EVENING...MAY DROP DOWN TO 5000 FT AGL WITH
ANY THUNDERSTORMS WHICH MAY OCCUR IN THE VICINITY OF THE TERMINAL.
WINDS WILL BE FROM THE SOUTHEAST TONIGHT...WITH A SHIFT TO THE
NORTHWEST BY MIDDAY FRIDAY AT THE KVTN TERMINAL...AND MID AFTERNOON
FOR THE KLBF TERMINAL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Jun 13, 1:05 PM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU JUN 13 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-142015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
305 PM CDT THU JUN 13 2013 /205 PM MDT THU JUN 13 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING AND EARLY
OVERNIGHT GENERALLY ALONG AND WEST OF A LINE FROM HAYES CENTER TO
GORDON. STORMS WILL MOVE NORTHEAST INTO THE AREA OUT OF COLORADO
AND THE NEBRASKA PANHANDLE WITH A FEW STORMS CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING...MAINLY SOUTHEAST OF A LINE FROM AINSWORTH TO IMPERIAL. A
COLD FRONT WILL MOVE THROUGH THE AREA DURING THE DAY FRIDAY AND IS
EXPECTED TO BE LOCATED ACROSS PORTIONS OF SOUTHWEST INTO CENTRAL
NEBRASKA BY THE AFTERNOON. AHEAD OF THIS FRONT...TEMPERATURES
WILL WARM SIGNIFICANTLY AND AN UNSTABLE AIRMASS WILL BE PRESENT
EAST OF THE FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
FRONT...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL AND
DAMAGING WINDS.
THUNDERSTORMS CHANCES REMAIN IN THE FORECAST THROUGH THE
WEEKEND. HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE
THUNDERSTORM ACTIVITY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
MARTIN
In the hours before
Special weather statement, Jun 13, 5:57 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT THU JUN 13 2013
NEZ069-070-140145-
CHASE NE-HAYES NE-
657 PM MDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES AND CHASE
COUNTIES UNTIL 745 PM MDT/845 PM CDT/...
AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLAND CENTER TO
19 MILES SOUTH OF ALVIN...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
IMPERIAL...
LAMAR...
CHAMPION...
ENDERS RESERVOIR STATE RECREATION AREA...
ENDERS...
WAUNETA...
CHASE...
CHURCH GROVE CAMPGROUND...
WANAMAKER STATE WILDFIRE MANAGEMENT AREA...
CENTER DAM CAMPGROUND...
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 52.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
JACOBS
Special weather statement, Jun 13, 6:23 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU JUN 13 2013
NEZ056-140215-
DEUEL NE-
723 PM MDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 815 PM MDT...
AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF TWIN BUTTES...OR 16 MILES
SOUTHWEST OF CHAPPELL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHAPPELL...
MOUNT VERNON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 98.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
JACOBS
Thunderstorm Wind, Deuel
- When
- June 13, 6:40 PM MST
- Where
- Deuel County, 5.77 mi W of Chappell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.090, -102.580
Tractor trailer blown over on Interstate 80.
Thunderstorm Wind, Deuel
- When
- June 13, 6:44 PM MST
- Where
- Deuel County, 3 mi S of Chappell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.057, -102.470
Wind gust of 60 mph reported 3 south of Chappell.
Thunderstorm Wind, Deuel
- When
- June 13, 6:44 PM MST
- Where
- Deuel County, 3.45 mi S of Chappell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.050, -102.470
Winds reported to 60 mph with nickle size hail.
Thunderstorm Wind, Deuel
- When
- June 13, 6:46 PM MST
- Where
- Deuel County, 5.27 mi SSE of Chappell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.030, -102.430
Damage to outbuildings and pole barns.
Thunderstorm Wind, Garden
- When
- June 13, 7:12 PM MST
- Where
- Garden County, 7.48 mi SSE of Lewellen
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.240, -102.070
Wind gust around 70 mph was reported 12 miles north of Big Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451114, 451121, 461498, 451117, 451118.